• I would like to know what you do for the tingling hands and feet i have after my chemo.

    Asked by PETSR2LOVE on Thursday, September 29, 2011

    I would like to know what you do for the tingling hands and feet i have after my chemo.

    They can remove the drug causing it from the chemo, but does that reduce the effects one should
    be getting?

    15 Answers from the Community

    15 answers
    • fulto11's Avatar

      I just posted almost the same question. My husband is going through this. He spent 10 yrs. in Submarine Navy and previously diagnosed with neuropsy. I thought, maybe, it was flaring this condition. With your question, I am now unsure. Waiting to see who answers your question. Might help me. Thank you.

      about 5 years ago
    • abrub's Avatar

      An integrative medicine MD recommended Alpha Lipoic Acid to me, and that helped a great deal. I was 2 years post chemo, and still having problems, tho my long term problems were mostly 5FU. The problems from Oxaliplatin resolved more quickly.

      The MD recommended 800 mg twice a day, but I couldn't tolerate that (made me nauseous.) However, I had excellent results with 600-800mg each morning.

      Also keep up on the B6. Glutamate can help, too. And yes, time helps as well.

      about 5 years ago
    • mamajltc's Avatar

      Hi...my husband is in his 3rd round of chemo...the first round he had this and they removed the drug. (he could barely lift things and walking even became tough). They changed his chemo drugs... Please forgive me, but I forget all the 'stuff' he is on now...but a note: his colon cancer had metastisized to his lung and after surgery the tumor, is no longer in his colon. I was concerned, but the result is that at this point, the tumor has not shrunk, but it has not grown or spreak either (had a scan a few weeks ago). Good luck and please keep us posted

      about 5 years ago
    • PETSR2LOVE's Avatar

      Thank you ladies: My concern is when they take away a part of your chemo mixture does it effect the outcome. Don,t need
      to have chemo longer than necessary. Mine is 12 sessions
      and I,m going for number five.

      about 5 years ago
    • abrub's Avatar

      I believe in some other countries, the standard may be 6 cycles. In the US, it is 12. I've also been told 8 is optimum. I made it through 7 cycles, but dropped the Oxaliplatin after my 5th cycle. The side effects were still too severe, plus for my particular cancer (Mucinous Adenocarcinoma of the Appendix, Stage 4) they honestly had no idea if the chemo would be useful for me. It was being recommended as part of a "standard protocol". Thus, I decided not to complete. If this chemo was known to work against my cancer, I would likely have pushed through for at least another one or 2 cycles, tho the Oxali would definitely have remained out of my mix. I literally couldn't fold a check in half to stick in my purse. I couldn't fasten my own seatbelt - I had no use of my hands if they were even slightly chilled. (My hands told me when the temp hit 68', because that's when I lost all function.)

      about 5 years ago
    • Jean's Avatar

      I agree the oxapilatin is strong stuff my first 2 rounds where not great couldn't swallow good felt like i had a pill lodged in my throat and my hands couldn't take the cold went in the frige with gloves and they would tingle worse after my second round the exaloda didn't help either having fribomyaliga made my more sensitive and having a gastric by pass 7 years ago the exaloda pills irritated my stomach, intestines and made my gums bleed, they took me off the pills and cut back my oxaliplatin 10% which help alot they said if they had to they could cut back another 10% they also put me on 5-fu so far so good, but as long as i can handle this i will plug through it cutting back my cure rate to 20% is good other wise its 60% if i do nothing. I'm not letting cancer hold me back i have no time for it it will just have to work around me ! Got alot of livin to do yet. You are all my prayers be well my friends and stay positive.

      about 5 years ago
    • Jean's Avatar

      Hi Pet about the tingling in your hands and feet i had the sam thing since then the doctor has decressed my does of everything by 10% it helped abit tehn my white blood count dropped so i had to miss 2 rounds of chemo untill it went back up in which it did succesfully then went back to doctors for my once a month check up and he decressed my dodse by another 10% so total of 20% decress i had my chemo yestrerday and noticed a huge differance no tingling, no sore mouth or throat, no sore jaw pain sinitivity to cold way down much better so ask you doctor about reduceing your does and good luck be your own boss of this nasty diesease you know whats right for you make sure your doctor hears you ! Jean

      almost 5 years ago
    • danellsar's Avatar

      My husband did 8 rounds that included oxaliplatin. He's got terrible numbness and tingling in his hands and feet. I know the doctor gave him some medication for this, but she said it would take 5-6 mos to notice any difference. The new chemo he's on does not include oxaliplatin.

      almost 5 years ago
    • leepenn's Avatar

      there was a clinical trial using glutamine as an anti-neuropathy supplement.

      i've been doing this. i don't know if it would match well with your particular chemotherapy, but it would be worth asking your onc team.

      i've been doing it exactly as described in the protocol (10 g 3x per day for days 1-4 after chemo).... and my onc team is suprised that i have little to no signs of neuropathy. my finger tips feel a little strange - like the skin there is a bit thicker... but i don't have tingling nor numbness. i'm nine weeks in of a 12 weekly regimen of taxol with carboplatin every third cycle.

      hope this helps....

      google search: glutamine plus neuropathy

      Reduction of Paclitaxel-induced Peripheral Neuropathy with ...
      by L Vahdat - 2001 - Cited by 78 - Related articles
      For patients who received glutamine, there was a statistically significant reduction in the severity of peripheral neuropathy as measured by development of

      almost 5 years ago
    • ttisme's Avatar

      the way i dealt with the tingles (neuropathy) in my fingers and toes...lots of lotion and someone to rub them for me. I also was given a foot massager by my kids..it has heat, that works too.

      the onc decreased my meds, then had to discontinue its use due to an allergic reaction. haven't had Oxi for three weeks and I still feel like I had it yesterday.

      over 4 years ago
    • markmather's Avatar

      It has been over a year since chemo ended and my feet still feel like balloons. The hand and facial numbness went away after 8 months. The only thing that worked was a magnesium calcium supplement. The down side is the magnesium swings you in the other direction making you sleepy so the drawback is moving forward with proper energy. I had to learn balance in when was the right time to take the magnesium so I would still have my daily energy in the right place. These effects will subside in due time. keep the faith.

      over 4 years ago
    • TeriRPH's Avatar

      Have you taken a look at this website? It has quite a good explanation on tingling hands and feet and makes some suggestions on how to address those issues.


      Best Wishes

      over 4 years ago
    • Stella's Avatar

      I am taking Gabapentin, which seems to be helping my hands, but not my feet so much. It can make you tired, so you start by taking at bedtime and then increasing up to 3 times per day. Good Luck!

      about 4 years ago
    • laurelgonzales' Avatar

      I am on Avastin, Oxaliplatin & 5FU--acupuncture is working best for me. Insurance usually covers 12X/year but I am going once a week while on chemo. The expense is worth it if you can afford it. I have 4 more treatments to go out of 10 and am not bad at all compared to what I'm hearing.

      about 4 years ago
    • alivenwell's Avatar

      Wear gloves when going outdoors and use a thick oven glove when reaching into the refrigerator. Consume room temperature foods/drinks.
      For me, it seems like protecting my extremities from what feels like a very cold temperature seems to be the trick. I have worn several layers of clothing to feel warm even indoors. That way, a layer can be taken off when you start to feel warm.

      almost 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more colorectal (colon) cancer questions.  Also, don't forget to check out our Colorectal (Colon) Cancer page.